Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 25, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 25, 2008, 3:34 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Nov 25, 2008, 6:00 PM HST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2008, 3:34 PM HST (01:34 UTC)
- In effect from
- Nov 25, 2008, 6:00 PM HST
- Expired
- Nov 26, 2008, 8:00 PM HST
- In force
- 26 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 260134 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST TUE NOV 25 2008 ...WIND ADVISORY FOR THE HIGH SUMMITS ON MAUI AND THE BIG ISLAND... .HIGH PRESSURE NORTHEAST OF THE ISLANDS IS EXPECTED TO PRODUCE STRONG EASTERLY WINDS ON HALEAKALA SUMMIT AND ON THE SUMMITS OF MAUNA KEA AND MAUNA LOA. HIZ022-028-261445- /O.NEW.PHFO.WI.Y.0025.081126T0400Z-081127T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 334 PM HST TUE NOV 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. EXPECT SUSTAINED WINDS FROM THE EAST AT SPEEDS OF 25 TO 30 MPH WITH HIGHER GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BURKE
3 follow-up statements
000 WWHW70 PHFO 261355 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 355 AM HST WED NOV 26 2008 ...WIND ADVISORY FOR THE HIGH SUMMITS ON MAUI AND THE BIG ISLAND... .HIGH PRESSURE NORTHEAST OF THE ISLANDS IS EXPECTED TO PRODUCE STRONG EASTERLY WINDS ON HALEAKALA SUMMIT AND ON THE SUMMITS OF MAUNA KEA AND MAUNA LOA. HIZ022-028-270300- /O.CON.PHFO.WI.Y.0025.000000T0000Z-081127T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 355 AM HST WED NOV 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. EXPECT SUSTAINED WINDS FROM THE EAST AT SPEEDS OF 25 TO 30 MPH WITH HIGHER GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE CAREFUL. $$
000 WWHW70 PHFO 270133 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST WED NOV 26 2008 ...WIND ADVISORY FOR THE HIGH SUMMITS ON MAUI AND THE BIG ISLAND... .HIGH PRESSURE NORTHEAST OF THE ISLANDS IS EXPECTED TO PRODUCE STRONG EASTERLY WINDS ON HALEAKALA SUMMIT AND ON THE SUMMITS OF MAUNA KEA AND MAUNA LOA. HIZ022-028-271500- /O.EXT.PHFO.WI.Y.0025.000000T0000Z-081128T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 333 PM HST WED NOV 26 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THURSDAY. EXPECT SUSTAINED WINDS FROM THE EAST AT SPEEDS OF 25 TO 30 MPH WITH HIGHER GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE CAREFUL. $$ BURKE
000 WWHW70 PHFO 270600 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 800 PM HST WED NOV 26 2008 ...SUMMIT WINDS WEAKER THAN EXPECTED... .DATA FROM MAUNA KEA AND MAUNA LOA SHOWED THAT COMPUTER PREDICTIONS OF WIND SPEED OVER THE STATE SUMMITS HAVE BEEN CONSISTENTLY HIGH OVER THE PAST 24 HOURS. WITH LITTLE SIGNIFICANT CHANGE EXPECTED IN THE NEXT 24 HOURS...NO REASON REMAINS TO KEEP AN ADVISORY ACTIVE. HIZ022-028-270700- /O.CAN.PHFO.WI.Y.0025.000000T0000Z-081128T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 800 PM HST WED NOV 26 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. EXPECT WIND SPEEDS OF AROUND 25 MILES AN HOUR WITH STRONGER GUSTS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 25, 10:00 AM HST, 5 hours 34 minutes earlier.
Area forecast discussion, Nov 25, 10:00 AM HST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE NOV 25 2008 .SYNOPSIS... HIGH PRESSURE AT THE SURFACE AND ALOFT CENTERED NORTH OF THE ISLANDS WILL BRING A DRIER THAN NORMAL TRADE WIND REGIME THROUGH WEDNESDAY. MODERATE TRADES TODAY WILL INCREASE TO STRONG AND GUSTY LEVELS TONIGHT AND WEDNESDAY. AS THE RIDGE TO THE NORTH WEAKENS AND DRIFTS OVER THE ISLANDS...THE WINDS WILL WEAKEN AND GRADUALLY BECOME SOUTHEASTERLY ON THURSDAY AND THURSDAY NIGHT. A COLD FRONT WILL MOVE ACROSS KAUAI LATE FRIDAY...THEN STALL AND WEAKEN OVER OAHU AND MAUI COUNTY LATE FRIDAY NIGHT THROUGH SATURDAY. && .DISCUSSION... A 1025 MB SURFACE HIGH IS CENTERED TO THE NORTHEAST OF THE STATE. RIDGING AT UPPER LEVELS IS PRESENT ALSO JUST NORTH OF THE ISLANDS.AS THE UPPER RIDGE MOVES FURTHER NORTH...DEEP EASTERLY FLOW WILL RETURN TO THE ISLANDS TONIGHT AND WEDNESDAY. THE TOP OF THE INVERSION WILL RISE SLIGHTLY WITH A CORRESPONDING SLIGHT INCREASE IN WINDWARD AND MAUKA SHOWERS POSSIBLE. BUT THE MAIN EFFECT WILL BE AN INCREASE IN THE TRADES AGAIN TONIGHT AND WEDNESDAY AS THE SURFACE HIGH STRENGTHENS AND MOVES A BIT CLOSER. WITH THE WINDS ALOFT RE-STRENGTHENING TO 35 KNOTS...WILL NEED TO WATCH FOR WINDS REACHING WIND ADVISORY CRITERIA ON THE BIG ISLAND AND HALEAKALA SUMMITS. A COLD FRONT IS STILL EXPECTED TO REACH KAUAI LATE FRIDAY THEN SLOW DOWN AND STALL AND WEAKEN ACROSS OAHU AND MAUI COUNTY FRIDAY NIGHT AND SATURDAY. AHEAD OF THE FRONT...WINDS WILL SHIFT TO LIGHT SOUTHWESTERLY OVER THE SMALLER ISLANDS ON FRIDAY. INCREASING CLOUDS AND SHOWERS WILL ACCOMPANY THE FRONT THROUGH KAUAI FRIDAY NIGHT AND INTO THE REST OF THE SMALLER ISLANDS INCLUDING OAHU BY EARLY SATURDAY. A BURST OF NORTH-NORTHEAST WINDS WILL FOLLOW BEHIND THE FRONT SATURDAY AFTERNOON...BUT IT LOOKS LIKE THESE WILL BE SHORT LIVED AS THE FRONT STALLS AND WEAKENS RAPIDLY OVER MAUI COUNTY SATURDAY AFTERNOON AND EVENING. MEDIUM RANGE GUIDANCE IS IN DECENT AGREEMENT ON STALLING THE NEXT COLD FRONT WELL NORTH OF THE STATE NEXT SUNDAY AND MONDAY...WITH THE SUBTROPICAL RIDGE AXIS NEAR THE BIG ISLAND. THIS WILL LEAVE THE STATE IN A KONA WIND PATTERN WITH A CHANCE OF SHOWERS STATEWIDE...BUT MAINLY IN THE NORTH HALF OF THE STATE DUE TO PREFRONTAL CONVERGENCE BANDS. && .MARINE... A SMALL CRAFT ADVISORY REMAINS UP FOR THE WINDIER ZONES DUE TO THE MODERATE TO FRESH TRADE WINDS. FORERUNNERS FROM THE NEXT SIGNIFICANT NORTHWEST SWELL ARE EXPECTED TO ARRIVE ON FRIDAY. THE SWELL IS EXPECTED TO PEAK ON SATURDAY WITH SURF HEIGHTS POSSIBLY REACHING WARNING LEVEL CRITERIA ALONG EXPOSED NORTH AND WEST FACING SHORES. A SECOND LARGE NORTHWEST SWELL IS EXPECTED TO BEGIN FILLING IN MONDAY NIGHT AND COULD ALSO REACH THE WARNING LEVEL CRITERIA. COMBINED SEAS WILL EXCEED 10 FEET IN MANY OF THE MARINE ZONES DURING THESE SWELL EVENTS SO SMALL CRAFT ADVISORIES WILL NEED TO BE POSTED ACCORDINGLY. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY THROUGH 600 PM HST WEDNESDAY FOR KAIWI ...PAILOLO AND ALENUIHAHA CHANNELS...MAALAEA BAY...AND WATERS SOUTH OF THE BIG ISLAND. && BURKE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.